Alert archive / Minnesota / High Wind Watches in 2010
High Wind Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this high wind watch at Oct 24, 2010, 3:57 PM CDT for 9 counties in Wisconsin; 42 counties in Minnesota. It took effect at Oct 26, 2010, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 24, 2010, 3:57 PM CDT (20:57 UTC)
- In effect from
- Oct 26, 2010, 7:00 AM CDT
- Expired
- Oct 25, 2010, 3:58 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS73 KMPX 242057 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 357 PM CDT SUN OCT 24 2010 ...VERY STRONG WINDS EXPECTED TUESDAY AND WEDNESDAY... .A POTENT FALL SYSTEM IS SET TO ARRIVE EARLY TUESDAY MORNING AND LAST UNTIL LATE WEDNESDAY. DEEPENING LOW PRESSURE OVER NORTHERN MINNESOTA COULD PRODUCE SUSTAINED WINDS OF 30 TO 40 MPH...AND THE POTENTIAL FOR WIND GUSTS BETWEEN 55 AND 60 MPH. OPEN AREAS AND LOCATIONS OF SLIGHTLY HIGH TERRAIN ARE MOST LIKELY TO SEE THE HIGHER WINDS. THERE MAY BE A SLIGHT DIMINISHING OF WINDS TUESDAY NIGHT...BEFORE INCREASING AGAIN WEDNESDAY MORNING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250500- /O.NEW.KMPX.HW.A.0001.101026T1200Z-101028T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 357 PM CDT SUN OCT 24 2010 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...STRONG WEST WINDS WILL DEVELOP EARLY TUESDAY MORNING AND LAST AT LEAST THROUGH WEDNESDAY AFTERNOON. * WINDS...SUSTAINED WEST WINDS COULD REACH 30 TO 40 MPH...WITH GUSTS BETWEEN 55 TO 60 MPH ON TUESDAY AND WEDNESDAY. OPEN AREAS OR LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE VULNERABLE TO THE HIGHEST WIND GUSTS. * IMPACTS...WINDS THIS STRONG COULD LEAD TO DOWNED TREES OR MINOR DAMAGE TO STRUCTURES. DRIVING MAY BECOME CHALLENGING FOR HIGH PROFILE VEHICLES AND LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FRANKS
5 follow-up statements
484 WWUS73 KMPX 250345 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1045 PM CDT SUN OCT 24 2010 ...VERY STRONG WINDS EXPECTED TUESDAY AND WEDNESDAY... .A POTENT FALL STORM SYSTEM IS SET TO ARRIVE EARLY TUESDAY MORNING AND LAST UNTIL LATE WEDNESDAY. DEEPENING LOW PRESSURE OVER NORTHERN PLAINS AND UPPER MIDWEST COULD PRODUCE SUSTAINED WINDS OF 30 TO 40 MPH...AND THE POTENTIAL FOR WIND GUSTS BETWEEN 55 AND 60 MPH. OPEN AREAS AND LOCATIONS OF SLIGHTLY HIGH TERRAIN ARE MOST LIKELY TO SEE THE HIGHER WINDS. THERE MAY BE A SLIGHT DIMINISHING OF WINDS TUESDAY NIGHT...BEFORE INCREASING AGAIN WEDNESDAY MORNING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251200- /O.CON.KMPX.HW.A.0001.101026T1200Z-101028T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1045 PM CDT SUN OCT 24 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...STRONG WEST WINDS WILL DEVELOP EARLY TUESDAY MORNING AND LAST AT LEAST THROUGH WEDNESDAY AFTERNOON. * WINDS...SUSTAINED WEST WINDS COULD REACH 30 TO 40 MPH...WITH GUSTS BETWEEN 55 TO 60 MPH ON TUESDAY AND WEDNESDAY. OPEN AREAS OR LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE VULNERABLE TO THE HIGHEST WIND GUSTS. * IMPACTS...WINDS THIS STRONG COULD LEAD TO DOWNED TREES OR MINOR DAMAGE TO STRUCTURES. DRIVING MAY BECOME CHALLENGING FOR HIGH PROFILE VEHICLES AND LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JLT
395 WWUS73 KMPX 250900 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 AM CDT MON OCT 25 2010 ...VERY STRONG WINDS EXPECTED TUESDAY AND WEDNESDAY... .A HIGH WIND WATCH HAS BEEN POSTED FORM ALL OF CENTRAL AND SOUTHERN MINNESOTA...INTO WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY EVENING. A POTENT FALL STORM SYSTEM IS SET TO ARRIVE EARLY TUESDAY MORNING AND CONTINUE TO AFFECT THE REGION THROUGH LATE WEDNESDAY. DEEPENING LOW PRESSURE OVER NORTHERN PLAINS AND UPPER MIDWEST WILL LIKELY PRODUCE SUSTAINED WINDS OF 30 TO 40 MPH...AND THE POTENTIAL FOR WIND GUSTS AROUND 55 MPH ARE POSSIBLE LATER TUESDAY INTO WEDNESDAY. OPEN AREAS AND LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE MOST LIKELY TO SEE THE HIGHER WINDS. THERE MAY BE A SLIGHT DIMINISHING OF WINDS TUESDAY NIGHT...BEFORE INCREASING AGAIN WEDNESDAY MORNING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251700- /O.CON.KMPX.HW.A.0001.101026T1200Z-101028T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 400 AM CDT MON OCT 25 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...STRONG WEST WINDS WILL DEVELOP EARLY TUESDAY MORNING AND LAST AT LEAST THROUGH WEDNESDAY AFTERNOON. * WINDS...SUSTAINED WEST WINDS COULD REACH 30 TO 40 MPH...WITH GUSTS BETWEEN 55 TO 60 MPH ON TUESDAY AND WEDNESDAY. OPEN AREAS OR LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE VULNERABLE TO THE HIGHEST WIND GUSTS. * IMPACTS...WINDS THIS STRONG COULD LEAD TO DOWNED TREES AND POWER LINES OR CAUSE MINOR DAMAGE TO STRUCTURES. DRIVING MAY BECOME CHALLENGING FOR HIGH PROFILE VEHICLES...AND LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
292 WWUS73 KMPX 251031 CCA NPWMPX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 531 AM CDT MON OCT 25 2010 ...VERY STRONG WINDS EXPECTED TUESDAY AND WEDNESDAY... .A HIGH WIND WATCH HAS BEEN POSTED FOR ALL OF CENTRAL AND SOUTHERN MINNESOTA...INTO WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY EVENING. A POTENT FALL STORM SYSTEM IS SET TO ARRIVE EARLY TUESDAY MORNING AND CONTINUE TO AFFECT THE REGION THROUGH LATE WEDNESDAY. DEEPENING LOW PRESSURE OVER NORTHERN PLAINS AND UPPER MIDWEST WILL LIKELY PRODUCE SUSTAINED WINDS OF 30 TO 40 MPH...AND THE POTENTIAL FOR WIND GUSTS AROUND 55 MPH ARE POSSIBLE LATER TUESDAY INTO WEDNESDAY. OPEN AREAS AND LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE MOST LIKELY TO SEE THE HIGHER WINDS. THERE MAY BE A SLIGHT DIMINISHING OF WINDS TUESDAY NIGHT...BEFORE INCREASING AGAIN WEDNESDAY MORNING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251845- /O.CON.KMPX.HW.A.0001.101026T1200Z-101028T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 531 AM CDT MON OCT 25 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...STRONG WEST WINDS WILL DEVELOP EARLY TUESDAY MORNING AND LAST AT LEAST THROUGH WEDNESDAY AFTERNOON. * WINDS...SUSTAINED WEST WINDS COULD REACH 30 TO 40 MPH...WITH GUSTS BETWEEN 55 TO 60 MPH ON TUESDAY AND WEDNESDAY. OPEN AREAS OR LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE VULNERABLE TO THE HIGHEST WIND GUSTS. * IMPACTS...WINDS THIS STRONG COULD LEAD TO DOWNED TREES AND POWER LINES OR CAUSE MINOR DAMAGE TO STRUCTURES. DRIVING MAY BECOME CHALLENGING FOR HIGH PROFILE VEHICLES...AND LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
997 WWUS73 KMPX 251822 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 122 PM CDT MON OCT 25 2010 ...VERY STRONG WINDS EXPECTED TUESDAY AND WEDNESDAY... .A HIGH WIND WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL AND SOUTHERN MINNESOTA...INTO WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY EVENING. SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 55 MPH...ARE POSSIBLE AT TIMES FROM TUESDAY AFTERNOON THROUGH WEDNESDAY...AS A POTENT FALL STORM SYSTEM DEEPENS OVER THE UPPER MIDWEST. OPEN AREAS AND LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE MOST LIKELY TO SEE THE HIGHER WINDS. THERE MAY BE A SLIGHT DIMINISHING OF WINDS TUESDAY NIGHT...BEFORE INCREASING AGAIN WEDNESDAY MORNING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260230- /O.CON.KMPX.HW.A.0001.101026T1200Z-101028T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 122 PM CDT MON OCT 25 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...STRONG WEST WINDS WILL DEVELOP BY TUESDAY AFTERNOON AND LAST AT LEAST THROUGH WEDNESDAY AFTERNOON. * WINDS...SUSTAINED WEST WINDS COULD REACH 30 TO 40 MPH...WITH GUSTS BETWEEN 55 TO 60 MPH ON TUESDAY AND WEDNESDAY. OPEN AREAS OR LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE VULNERABLE TO THE HIGHEST WIND GUSTS. * IMPACTS...WINDS THIS STRONG COULD LEAD TO DOWNED TREES AND POWER LINES OR CAUSE MINOR DAMAGE TO STRUCTURES. DRIVING MAY BECOME CHALLENGING FOR HIGH PROFILE VEHICLES...AND LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
921 WWUS73 KMPX 252058 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 358 PM CDT MON OCT 25 2010 ...EXTREMELY STRONG WINDS EXPECTED TUESDAY AND WEDNESDAY... SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE AT TIMES FROM TUESDAY AFTERNOON THROUGH WEDNESDAY...AS A POTENT FALL STORM SYSTEM DEEPENS OVER MINNESOTA. OPEN AREAS AND LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE MOST LIKELY TO SEE THE HIGHER WINDS. THERE MAY BE A SLIGHT DIMINISHING OF WINDS TUESDAY NIGHT...BEFORE INCREASING AGAIN WEDNESDAY MORNING. IN ADDITION...SCATTERED SHOWERS ON WEDNESDAY COULD HELP TO TRANSPORT STRONG WINDS TO THE SURFACE. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260500- /O.UPG.KMPX.HW.A.0001.101026T1200Z-101028T0000Z/ /O.NEW.KMPX.HW.W.0001.101026T1200Z-101028T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 358 PM CDT MON OCT 25 2010 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TUESDAY TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 7 PM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST WINDS WILL RAPIDLY DEVELOP TUESDAY MORNING AND LAST AT LEAST THROUGH WEDNESDAY AFTERNOON. * WINDS...SUSTAINED WEST WINDS COULD REACH 30 TO 40 MPH...WITH GUSTS BETWEEN 55 TO 60 MPH ON TUESDAY AND WEDNESDAY. OPEN AREAS OR LOCATIONS OF SLIGHTLY HIGHER TERRAIN ARE VULNERABLE TO THE HIGHEST WIND GUSTS. * IMPACTS...WINDS THIS STRONG COULD LEAD TO DOWNED TREES AND POWER LINES OR CAUSE MINOR DAMAGE TO STRUCTURES. DRIVING MAY BECOME CHALLENGING FOR HIGH PROFILE VEHICLES...AND LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FRANKS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this high wind watch went out at Oct 24, 3:38 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 24, 3:38 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 PM CDT SUN OCT 24 2010
.DISCUSSION...
THE MAIN FOCUS CONTINUES TO BE A HIGHLY ENERGETIC FALL SYSTEM
EXPECTED TO ARRIVE LATE MONDAY AND LAST INTO LATE WEDNESDAY. A
HIGH WIND WATCH HAS BEEN POSTED BEGINNING TUESDAY MORNING AND
LASTING UNTIL EARLY WEDNESDAY EVENING.
SURFACE LOW OVER HAS MADE SLOW PROGRESS TO THE EAST NORTHEAST
TODAY. ACCORDING TO THE MSAS ANALYSIS...THE CENTER OF THIS LOW WAS
LOCATED DIRECTLY ON TOP OF THE TWIN CITIES AT 2 PM CDT. THIS
FEATURE HAS KEPT MOST OF THE WESTERN GREAT LAKES AND NORTHERN
PLAINS SHROUDED IN LOW STRATUS CLOUDS. THE RAIN TODAY HAS BEEN
LIGHT FOR THE MOST PART...AFTER THE THUNDERSTORMS THAT RUMBLED THROUGH
THIS MORNING. VERY LITTLE IN THE WAY OF WRAP AROUND PRECIPITATION IS
IN SOUTHERN MN AND WESTERN CENTRAL WI. THERE IS ONLY WEAK LIFT ON
THE THETA SURFACES AND THE LOWEST CONDENSATION PRESSURE DEFICITS
SHIFT NORTH OVER LAKE SUPERIOR. SOUNDINGS ARE STILL SATURATED
THROUGHOUT THE NIGHT...WHICH MEANS THE LOW CLOUDS AND PATCHY FOG
WILL LINGER UNTIL MONDAY MORNING. AT THE SAME TIME LOW LEVEL
MOISTURE BEGINS TO SHIFT OFF TO THE EAST LATE TONIGHT...MID AND
HIGH CLOUDS ON THE NOSE OF A 140KT 250MB JET WILL QUICKLY STREAM
INTO THE AREA.
TEND TO LIKE THE SLIGHTLY SLOWER NAM SOLUTION ON THE TIMING OF
ISENTROPIC UPGLIDE AND THE ONSET OF PRECIPITATION TOMORROW LATER
IN THE AFTERNOON. WEST CENTRAL AND NORTHERN MINNESOTA PROBABLY
HAVE A SHOT AT SOME LIGHT RAIN BEFORE THE NOON HOUR TOMORROW...BUT
MOST OF THE FORECAST AREA SHOULD REMAIN DRY UNTIL AFTER 21Z
MONDAY. RAIN WITH SCATTERED THUNDERSTORMS SHOULD REALLY BLOSSOM
AFTER 00Z TUESDAY AS 500MB NEGATIVELY TILTED TROUGH DIGS IN ACROSS
THE NORTHERN ROCKIES AND NORTHERN PLAINS...RAPID CYCLOGENESIS IS
EXPECTED. SHOULD BE STRENGTHENING SOUTHEASTERLY FLOW AND DECENT
MOISTURE ADVECTION MONDAY EVENING. LIFTED INDEX GETS CLOSE TO
ZERO...SHOULD BE ENOUGH FOR THUNDER GIVEN THE STRONG DYNAMIC
FORCING.
GRADUALLY DIMINISH POPS FROM SOUTHWEST TO NORTHEAST EARLY TUESDAY
AS SURFACE LOW QUICKLY LIFTS NORTH AND CONTINUES TO ORGANIZE.
EXPECT THE WINDS TO QUICKLY PICK UP EARLY TUESDAY AS MSLP
FALL/RISE COUPLET BECOMES ESTABLISHED AND PRESSURE GRADIENT
TIGHTENS. BASED ON 850MB WINDS BETWEEN 40-65KTS AND 3-HR PRESSURE
FALLS BETWEEN 5-10MB...LOOKS LIKE SUSTAINED 30MPH AND GUSTS OVER
40MPH ARE ALMOST A GIVEN. BUT THE POTENTIAL IS THERE FOR GUSTS
OVER 50MPH...TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON.
WHILE THE HIGHEST POPS ARE FORECAST FOR LATE MONDAY/EARLY
TUESDAY...THERE ARE CHANCES ALMOST EVERYWHERE FOR EVERY PERIOD
UNTIL THURSDAY. ALSO...KEPT THE MENTION OF A RAIN SNOW MIXTURE
GOING WEDNESDAY MORNING AND THURSDAY MORNING...AS STRONG CAA
ADVECTION IS A GIVEN BASED ON THE STRENGTH OF THIS SYSTEM AND
PROJECTED UPSTREAM TEMPERATURES. TROWAL SET UP COULD BRING
ACCUMULATING SNOW TO PORTIONS OF THE DAKOTAS. EVEN AROUND
HERE...FREEZING LEVEL SHOULD BE BELOW A COUPLE KILOMETERS FOR MUCH
OF MID WEEK. WE WILL LIKELY DROP BELOW FREEZING AT THE SURFACE AT
TIMES...AND WHEN ITS ABOVE FREEZING...WET BULB ZERO WILL ONLY BE A
COUPLE HUNDRED FEET OFF THE GROUND AT TIMES. BUT WE WILL LIKELY
ONLY MANAGE WET SNOWFLAKES THAT WILL HAVE A HARD TIME
ACCUMULATING.
AFTER THURSDAY...SHOULD GET RETURN TO ZONAL FLOW OR LOW AMPLITUDE
LONGWAVE RIDGING. THIS MEANS WARMER FOR FRIDAY AND SATURDAY.
&&
.AVIATION.../18Z TAF ISSUANCE/
SURFACE LOW CIRCA 1002 MB CONTINUES TO SPONSOR ISOLATED TO
SCATTERED SHOWERS...LOW CIGS...FOG...AND VARIABLE WINDS ACROSS THE TAF
AREA. ALTHOUGH MOST OF THE FORCING FOR THE SHOWERS HAS LIFTED
NORTH AND EAST OF THE AREA...COULD STILL SEE ISOLATED ACTIVITY
THIS AFTERNOON AND EVENING MAINLY FROM CENTRAL MN INTO WEST
CENTRAL WI. WIDESPREAD IFR CIGS HAVE PERSISTED ACROSS MOST OF THE
AREA TODAY...AND WILL BE THE RULE INTO MONDAY MORNING. ALTHOUGH
PARTS OF SOUTHEAST/EAST CENTRAL MN AND WEST CENTRAL WI HAVE SEEN
BREAKS IN THE LOW CLOUDS WITH IMPROVEMENTS TO MVFR OR EVEN VFR
CIGS...WIDESPREAD DEGRADATION BACK TO IFR OR EVEN LIFR IS EXPECTED
THIS EVENING/TONIGHT. ALSO EXPECT FOG TO REDEVELOP
OVERNIGHT...WITH IFR VSBYS COMMON BY DAYBREAK MONDAY. EXPECT THE
LOWER CLOUDS TO SCOUR OUT ON MONDAY MORNING. THE NEXT SYSTEM AND
ASSOCIATED SHRA WILL ARRIVE AS EARLY AS 18Z TO WESTERN MN. WINDS
WILL BE LIGHT AND VARIABLE THROUGH TONIGHT...AND THEN STRENGTHEN
FROM THE SOUTHEAST ON MONDAY. GUSTS UP TO 20 KTS MAY DEVELOP AT MN
SITES DURING THE MID/LATE MORNING.
KMSP...WINDS ARE TRICKY TODAY WITH THE SFC LOW IN THE AREA.
GENERALLY EXPECT A PREVALENT SOUTHWEST DIRECTION THIS
AFTERNOON...THEN A SHIFT TO MORE DUE SOUTH THIS EVENING...AND THEN
A SHIFT TO SOUTHEAST WITH AN INCREASE ON MONDAY MORNING AS THE NEXT
TROUGH APPROACHES. ALTHOUGH TEMPORARY IMPROVEMENT TO MVFR CIGS IS
OCCURRING RIGHT NOW...ANTICIPATE CIGS TO DECLINE BACK TO IFR THIS
EVE...MOST LIKELY BY 00Z. FOG MAY REDUCE VSBYS AS LOW AS 1SM
OVERNIGHT...BUT MVFR /3SM TO 5SM/ IS EXPECTED TO BE PREVALENT.
CIGS SHOULD IMPROVED TO VFR DURING THE MID MORNING HOURS ON
MONDAY...AND THEN THE NEXT SYSTEM WILL BRING SCATTERED SHOWERS
INTO THE AREA AROUND/AFTER 22Z.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING
FOR ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-
DAKOTA-DOUGLAS-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
MEEKER-MILLE LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-
SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
MEDICINE.
WI...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING
FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
ST. CROIX.
&&
CLF/LSHazardous weather outlook, Oct 24, 12:28 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1228 PM CDT SUN OCT 24 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1228 PM CDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON AND NIGHT AHEAD AND ALONG OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WIND GUSTS. WIDESPREAD AND LONG DURATION WINDY CONDITIONS WILL OCCUR ON TUESDAY THROUGH WEDNESDAY ACROSS THE OUTLOOK AREA. STRONG SUSTAINED WINDS OF 25 TO 35 MPH WITH SPORADIC GUSTS OF AT LEAST 40 MPH...WITH THE POTENTIAL OF A FEW TO 55 MPH...CAN BE EXPECTED DURING THAT TIME. THE WINDS ARE IN RESPONSE TO A STRONG LOW PRESSURE SYSTEM ACROSS THE UPPER MIDWEST...ONE OF A MAGNITUDE THAT OCCURS IN THIS REGION ONCE EVERY FIVE YEARS OR SO. THESE STRONG NORTHWEST WINDS WILL ALSO DRAW MUCH COLDER AIR INTO THE REGION. IN TERMS OF PRECIPITATION...THERE MAY BE A RAIN AND SNOW SHOWER MIX ON WEDNESDAY AND WEDNESDAY NIGHT...BUT AMOUNTS WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
High Wind Watches in Minnesota, 2010High Wind Watches in Wisconsin, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.